Forum topic

4 posts / 0 new
Last post
mary ferris
Allergic to PPN
Has anyone had a patient allergic to ppn
lynncrni
I have never seen a patient
I have never seen a patient experience allergic signs and symptoms while receiving any form of parenteral nutrition, however I am sure there are several components that could produce this in some people. Can you be more specific about exactly what happened? Has the patient been referred to an allergist for further testing to determine the exact allergy? Lynn

Lynn Hadaway, M.Ed., RN, BC, CRNI

Lynn Hadaway Associates, Inc.

126 Main Street, PO Box 10

Milner, GA 30257

Website http://www.hadawayassociates.com

Office Phone 770-358-7861

DML RN
We have seen a few reactions

We have seen a few reactions but that was mainly a problem with the added Ranitidine,something rarely done these days. Our main TPN pharmacist could only recall one reaction to the nutritional components,and that person had an intolerance to eggs that was felt to be the crux of the matter since some of the protein additive was egg-based.

 

AMParry
I agree the patient is
I agree the patient is probably allergic or has a tolerence issue with one of the components not the entire thing, with eggs being high on the list as noted earlier.  If that component is identified perhaps the PPN could continue.
Log in or register to post comments